Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 191, NWS San Angelo, TX

May 26, 2016Irion County, Sterling County, Tom Green County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 26, 2016, 3:58 PM CDT for Irion County, Sterling County, Tom Green County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2016, 3:58 PM CDT (20:58 UTC)
Expired
May 26, 2016, 4:45 PM CDT
In force
47 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Irion County, TX, Sterling County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 36 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 3:12 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1674 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:08 PM CDT, 50 minutes earlier.

Area forecast discussion, May 26, 3:08 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
308 PM CDT THU MAY 26 2016

.SHORT TERM...
(Tonight and Friday)

...Severe thunderstorms possible late this afternoon and
tonight...

The atmospheric conditions are becoming favorable for severe
weather this afternoon. at the surface, a dryline was located
near a Matador to Snyder to Iraan line. To the east of the
dryline, strong instability(MLCAPES 2000 to 3000 J/KG) and surface
dewpoints in the mid 60s were evident across West Central Texas.
Aloft, southwest flow was increasing with mid level winds speeds
of 40 to 50 knots. Scattered showers and storms were developing
mainly west of the dryline across the Trans Pecos with is
indicating strong mid level lapse rates. The storms will reach the
west of edge of the strong instability and rapidly become severe
and continue moving east across West Central Texas late this
afternoon and evening. The main hazards will be very large hail,
damaging winds and a few tornadoes. Going with likely Pops across
much of the area tonight. Also, localize rainfall amounts of 1 to
1.5 inches are possible tonight, mainly across the southeast part
of the area.

For Friday, showers and thunderstorms will be mainly over the
eastern half of the area during the morning. However, the ECMWF
model is indicating a better coverage of convection across much of
the area, something that will have to be watched. A few storms
will still be possible across the eastern third of the of the area
during the afternoon, near and east of the dryline. Highs will be
in the mid 80s to lower 90s.

21

.LONG TERM...
(Friday night through Thursday)

The prolonged period of unsettled weather looks to continue
through the next week, providing a chance for showers and
thunderstorms across at least a portion of West Central TX each
day. We will see a brief respite from convective activity Friday
night and early Saturday. A few showers could linger into Friday
night, but should move off to the east as the shortwave trough
axis crosses the region. Otherwise, expect overnight lows in the
low/mid 60s.

The flow aloft will become southwesterly once again on Saturday as
a shortwave trough digs over the southwest CONUS. Guidance is
hinting at an embedded disturbance lifting across the Big Bend
during the latter half of the day. This increased forcing for
ascent should result in scattered showers and thunderstorms
Saturday afternoon, mainly for areas south of I-20. A few strong
storms cannot be ruled out, especially over the northwest Hill
Country. Temperatures should be at or just above climo, with
highs in the upper 80s and lower 90s.

This southwest trough will hang out to our west, spinning over the
Desert Southwest and northern Mexico basically through the middle
of next week. There does not appear to be any significant air mass
change during this period, suggesting that surface dewpoints will
remain in the 60s. Strong instability will exist each afternoon,
but rain chances will hinge on the strength of the cap, low-level
convergence along the sloshing dryline, and the timing of
shortwave troughs. Timing these individual waves is problematic at
time scales beyond a few days so we'll have to wait for the
details to fall out with time. For now, we're basically looking at
30-50% rain chances any given day through Thursday. The favored
timing looks to be afternoon and overnight, with slower periods
generally early in the day.

Temperatures will run ear to slightly below normal next week, with
overnight lows in the 60s and afternoon temperatures warming into
the mid 80s.

Johnson

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 68  87  63  90 /  60  20   5  20
San Angelo 	 69  92  64  91 /  70  10   5  30
Junction 	 69  89  67  90 /  70  40  10  30

&&

.SJT Watches/Warnings/Advisories...
None.

&&

21/25
Hazardous weather outlook, May 26, 2:33 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
233 PM CDT THU MAY 26 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
233 PM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF WEST CENTRAL
TEXAS LATE THIS AFTERNOON AND CONTINUE TONIGHT. SOME STORMS MAY
BE SEVERE. THE MAIN HAZARDS WILL BE VERY LARGE HAIL...DAMAGING
WINDS...A FEW TORNADOES AND DANGEROUS LIGHTNING. IN
ADDITION...HEAVY RAINFALL IS POSSIBLE WITH LOCALIZE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE INTO FRIDAY MORNING...AND THEN
AGAIN FROM THE WEEKEND INTO EARLY NEXT WEEK. THERE WILL BE A
THREAT OF SEVERE STORMS...ALTHOUGH ITS A LITTLE EARLY TO PIN DOWN
THE EXACT TIMES AND LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND
TONIGHT.

In the hours before

Local storm report, May 26, 2:38 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
238 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND DMG     4 S SAN ANGELO          31.39N 100.45W
05/26/2016                   TOM GREEN          TX   NWS EMPLOYEE

            LARGE MESQUITE BRANCHES DOWN NEAR HIGHWAY 277 AND
            COUNTRY CLUB ROAD.

&&

EVENT NUMBER SJT1600201

JOHNSON
Local storm report, May 26, 2:40 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
240 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 AM     TSTM WND DMG     1 NW SAN ANGELO         31.46N 100.47W
05/26/2016                   TOM GREEN          TX   PUBLIC

            THE PUBLIC REPORTED A 50 FOOT TREE UPROOTED BY
            THUNDERSTORM WINDS WHICH CAUSED DAMAGE TO A SHED... SOME
            POWER LINES AND A FENCE.

&&

EVENT NUMBER SJT1600202

DANIELS
Special weather statement, May 26, 3:54 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
354 PM CDT THU MAY 26 2016

TXZ076-262145-
CROCKETT TX-
354 PM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROCKETT COUNTY
UNTIL 445 PM CDT...

AT 353 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF BIG LAKE...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
CROCKETT COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL TEXAS.

LAT...LON 3108 10126 3089 10117 3088 10166 3108 10170
TIME...MOT...LOC 2053Z 254DEG 25KT 3104 10158

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:17 AM CDTSpecial Weather StatementSJTReagan28 min
May 26, 1:15 AM CDTSevere Thunderstorm WarningSJTCrockett30 min
May 26, 1:33 AM CDTSpecial Weather StatementSJTIrion42 min
May 26, 1:41 AM CDTSevere Thunderstorm WarningSJTCrockett21 min
May 26, 2:11 AM CDTSpecial Weather StatementSJTIrion49 min
May 26, 2:45 AM CDTSpecial Weather StatementSJTIrion, Tom Green45 min
May 26, 2:56 AM CDTAreal Flood AdvisorySJTTom Green2 hr
May 26, 2:56 AM CDTSevere Thunderstorm WarningSJTTom Green49 min
May 26, 3:20 AM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green40 min
May 26, 3:59 AM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch, Runnels46 min
May 26, 4:45 AM CDTSpecial Weather StatementSJTBrown45 min
May 26, 3:54 PM CDTSpecial Weather StatementSJTCrockett51 min
May 26, 4:31 PM CDTSevere Thunderstorm WarningSJTCrockett, Irion, Schleicher44 min
May 26, 4:40 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling, Tom Green50 min
May 26, 4:51 PM CDTSpecial Weather StatementSJTSterling39 min
May 26, 4:55 PM CDTSevere Thunderstorm WarningSJTCrockett50 min
May 26, 4:57 PM CDTSpecial Weather StatementSJTCrockett48 min
May 26, 4:59 PM CDTSpecial Weather StatementSJTNolan46 min
May 26, 5:03 PM CDTSevere Thunderstorm WarningSJTCrockett42 min
May 26, 5:15 PM CDTSevere Thunderstorm WarningSJTIrion, Schleicher, Tom Green45 min
May 26, 5:35 PM CDTSpecial Weather StatementSJTRunnels25 min
May 26, 5:43 PM CDTSpecial Weather StatementSJTCrockett47 min
May 26, 5:45 PM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green45 min
May 26, 5:55 PM CDTSevere Thunderstorm WarningSJTTom Green50 min
May 26, 6:00 PM CDTSpecial Weather StatementSJTTaylor30 min
May 26, 6:06 PM CDTSpecial Weather StatementSJTRunnels24 min
May 26, 6:14 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor46 min
May 26, 6:19 PM CDTSevere Thunderstorm WarningSJTTom Green26 min
May 26, 6:21 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels39 min
May 26, 6:30 PM CDTSpecial Weather StatementSJTSterling45 min
May 26, 6:44 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green46 min
May 26, 6:47 PM CDTSpecial Weather StatementSJTTom Green28 min
May 26, 6:53 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford52 min
May 26, 6:54 PM CDTSpecial Weather StatementSJTCoke36 min
May 26, 6:56 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels, Taylor49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.